Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2017, 3:38 PM EDT for Talbot County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 7, 2017, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
667
WWUS82 KFFC 071938
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT MON AUG 7 2017
GAZ078-079-089-072015-
Harris GA-Talbot GA-Muscogee GA-
338 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 415 PM
EDT...
At 338 PM EDT...a strong thunderstorm was over Ellerslie, or 11 miles
southeast of Hamilton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Geneva, Upatoi, Ellerslie,
Midland, Baughville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8486 3279 8456 3256 8447 3254 8481
TIME...MOT...LOC 1938Z 249DEG 16KT 3262 8477
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:24 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 7, 1:24 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 124 PM EDT Mon Aug 7 2017 .PREV DISCUSSION... /Issued 1041 AM EDT Mon Aug 7 2017/ UPDATE... Warm front has moved well north of the CWFA this morning. The tropical airmass will continue today, with PWATS expected to increase to near 2" by late today across much of the area. BL winds have increased to above 20kt, but training of storms may be more of an issue today. Also, the atmos is unstable, and thunderstorms will have the potential to become strong with an isolated severe storm not out of the question. Overall, the current forecast looks good. Only made some tweaks to the pops for the next several hours and the cloud cover. PREV DISCUSSION... /Issued 745 AM EDT Mon Aug 7 2017/ PREV DISCUSSION... /Issued 415 AM EDT Mon Aug 7 2017/ SHORT TERM /Today through Tuesday/... Moist, tropical airmass will continue across the forecast area through the short term. Ongoing convection - mainly showers - will continue to move across area mainly north of I-85 and I-20 through this morning. An upper level trough will move through the Ohio Valley today, with several perturbations in the upper level flow noted across north and central Georgia. At the surface, a Low will lift northward into the Mid-Atlantic area by late this afternoon and into Southern New England by early tomorrow morning. The cold front will push eastward into portions of north Georgia between 00-06Z tonight - with ECMWF/ SREF faster than GFS/NAM - and into southern portions of forecast area Tuesday. Short term models are in better agreement as far as the upper level energy across the area, although ECMWF/GFS in a little better agreement showing 2 distinct perturbations by tomorrow afternoon, however disagreements in locations are noted. For today...cloud cover north of I-20 will inhibit thunderstorms initially this morning, however as clouds dissipate through late morning instability will increase. Most Unstable CAPE across North GA expected to be greater than 2000 J/kg this afternoon, with NAM continuing it through the evening hours and have continued mention of thunder through 06z Tuesday morning. This should be more than enough to allow for numerous showers and thunderstorms through this evening, as the frontal boundary approaches. Isolated strong to severe thunderstorms will be possible, especially across north Georgia, with strong gusty winds, hail and frequent lightning the main impacts. PWAT values will remain just below 2.25 inches most locations through the period so potential remains for locally heavy downpours with any strong thunderstorm. Guidance temperatures are in line, and see no reason to deviate too much. With good southwesterly flow across the area, temperatures should climb into the 80s to lower 90s by this afternoon once the clouds across north Georgia diminish. Afternoon highs may struggle a bit more on Tuesday as the front moves southward, however most areas should be near 80 long and north of I-85 with mid to upper 80s across central Georgia. Atwell LONG TERM /Tuesday Night through Sunday/... No significant changes to the recent extended forecast trends as medium range models remain consistent in keeping the region under persistent westerly upper-level flow through the period. With ample moisture over the forecast area and periodic weak waves rippling through the mid/upper flow, rain chances will remain at high chance to likely. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat is still likely to be heavy rain and localized flooding as persistent moderate rain each day brings streamflows up and saturates soils. 20 && .AVIATION... 18Z Update... Scattered to numerous showers and thunderstorms are expected for the remainder of the afternoon into the early evening hours. Convection will not be necessarily diurnal in nature either, and sct storms are possible overnight. Storms will contain gusty winds and heavy rainfall. Similar coverage of storms is expected tomorrow. Winds will remain on the west side through the period. Models are showing some potential for IFR cigs overnight, this should especially be true where it rains. For now, have left sct IFR with bkn mvfr. //ATL Confidence...18Z Update... Med to high confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 86 71 81 69 / 50 60 70 40 Atlanta 85 72 80 70 / 50 60 60 50 Blairsville 77 66 79 65 / 70 70 60 40 Cartersville 82 71 81 69 / 60 70 70 40 Columbus 89 75 84 72 / 40 50 60 40 Gainesville 82 70 80 69 / 60 60 60 40 Macon 90 74 85 71 / 40 50 60 40 Rome 83 71 83 69 / 70 70 60 40 Peachtree City 86 72 80 70 / 50 60 60 50 Vidalia 91 75 88 74 / 30 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 10:42 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Mon Aug 7 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across the area. Isolated strong to severe thunderstorms are possible. The main hazards will be strong gusty winds, hail, frequent lightning and heavy rainfall, mainly north of I-20. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 7, 2:38 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT MON AUG 7 2017
GAZ069>071-081-071915-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
238 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 315
PM EDT...
At 237 PM EDT...a strong thunderstorm was near Logtown, or 8 miles
southeast of Thomaston...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Yatesville, Culloden, Redbone, Logtown, Salem, Redbone Crossroads,
Russellville, Brent and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8426 3274 8428 3280 8434 3300 8414
3301 8390 3287 8385 3284 8390 3273 8423
3274 8424 3272 8426
TIME...MOT...LOC 1837Z 231DEG 31KT 3281 8421
WIND...40MPHSpecial weather statement, Aug 7, 3:13 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT MON AUG 7 2017
GAZ080-091>093-071945-
Macon GA-Schley GA-Taylor GA-Marion GA-
313 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...NORTHWESTERN
SCHLEY...SOUTHWESTERN TAYLOR AND NORTHERN MARION COUNTIES UNTIL 345
PM EDT...
At 313 PM EDT...a strong thunderstorm was near Tazewell, or near
Buena Vista...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Butler, Brantley, Murrays Crossroads, Tazewell, Doyle,
Rupert, Charing, Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3228 8454 3245 8461 3262 8423 3248 8416
3229 8426
TIME...MOT...LOC 1913Z 250DEG 21KT 3240 8450
WIND...40MPHSpecial weather statement, Aug 7, 3:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT MON AUG 7 2017
GAZ078-079-089-072015-
Harris GA-Talbot GA-Muscogee GA-
338 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 415 PM
EDT...
At 338 PM EDT...a strong thunderstorm was over Ellerslie, or 11 miles
southeast of Hamilton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Geneva, Upatoi, Ellerslie,
Midland, Baughville and Olive Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8486 3279 8456 3256 8447 3254 8481
TIME...MOT...LOC 1938Z 249DEG 16KT 3262 8477
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 45 min |
| Aug 6, 8:02 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Aug 6, 8:30 PM EDT | Special Weather Statement | FFC | Troup | 45 min |
| Aug 6, 8:37 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 23 min |
| Aug 6, 9:04 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Pickens | 41 min |
| Aug 6, 9:17 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 43 min |
| Aug 6, 10:47 PM EDT | Special Weather Statement | FFC | Jasper, Morgan, Putnam | 43 min |
| Aug 6, 11:19 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 56 min |
| Aug 7, 2:38 PM EDT | Special Weather Statement | FFC | Upson | 37 min |
| Aug 7, 3:13 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 32 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 7, 5:31 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 29 min |
| Aug 7, 5:39 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| Aug 7, 5:41 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 34 min |
| Aug 7, 6:29 PM EDT | Special Weather Statement | FFC | Toombs | 31 min |
| Aug 7, 6:54 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Aug 7, 7:27 PM EDT | Special Weather Statement | FFC | Pickens | 33 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.